MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4004C1135
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using penumbra coil 400s (pc 400) and a non-penumbra microcatheter.During the procedure, while advancing the pc400 into the target location, the pc400 unintentionally detached.Therefore, the physician used a snare device to remove the pc400.The procedure was completed using a ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pc400 confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pet lock was broken, and the pull wire was retracted from the pusher assembly ddt.If the proximal end of the pc400 is forcefully mishandled during use, the pet lock may separate, and the pull wire may retract from the pusher assembly ddt.If this occurs, the embolization coil may detach from the pusher assembly.Further evaluation of the device revealed that the pusher assembly was kinked, the embolization coil had offset coil winds and the sr wire was fractured.These damages were likely incidental to the complaint.The offset coil winds and the sr wire fracture likely occurred due to snaring the device to remove from the procedure.The kink in the pusher assembly likely occurred during packaging the device for return.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12800632
Report Number3005168196-2021-02547
Device Sequence Number4543110
Product Code HCG
UDI-Device Identifier00814548010991
UDI-Public00814548010991
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4004C1135
Device Catalogue Number4004C1135
Device Lot NumberF90604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Date Report Sent to FDA01/01/2005